Hello everyone. I just joined the forum. I probably have a million questions, but I'll start with this one.
First, I'll start with a little background. I have lyme and babesia, and who knows what else. I've been sick for about 2 years. I've had some success with various antibiotics, but therein lies the problem.
I've had gastrointestinal (GI) problems for about 10 years now. My most common symptom is nausea. I've been tested a few times for h. pylori, but I'm always negative. My GI issues came on very suddenly. about 6 months after I became ill, I had to take Cipro for a UTI. It was only for 5 days, but it made my stomach feel perfect. The problem is that none of the doctors I've ever told about it seem to believe me. Anyway, that's a side issue, but I've always thought that maybe I was infected with something.
My biggest problem with my lyme, etc. treatment is my GI issues. I can't seem to tolerate most medications. The latest problem I've had is with Zithromax. I originally took it with doxy about a year ago. I developed severe intestinal issues and had to stop taking both. It turned out that the problem was mostly due to the fact that the antibiotics made me lactose intolerant. This past Fall my symptoms came back with a vengeance, and I was put on Zithromax again. I was on it for over 3 months without problems, and my symptoms were improving, but I recently started to have intestinal issues and had to stop taking everything. I'm currently on Flagyl to deal with that issue, although I tested negative for c. diff.
My doctor has me on Theralac. I'm not sure how much it helps. I've noticed that different products have different probiotics in them. It makes sense to me to take multiple products to get a variety. What do other people take? Has anyone tried Align? What about Kefir? The Kefir has a bunch of different things in it. It sounds promising, but it has a small amount of alcohol in it. The flagyl has major warnings not to take it with alcohol, so if I take Kefir, I'll wait until after I'm done with that course.
Thanks in advance for your help.